Related Questions

I do not keep asperin in the house & am wondering if someone in my house should have a heart attack could I give that person warfarin and how many mg?

No . Aspirin 325 mg is the treatment given as per american heart association guidelines. Orally one dose if a heart attack highly suspected and patient going to emergency room. Not to be given and stay home. Read more...
911. If someone in your house has a heart attack you should call 911. Aspirin is important therapy during a heart attack but oxygen morphine etc can also help. The most important thing is getting to a treatment center where therapy can be established. You are kind to be thinking of others. Find out the closest hospital from your house and the ambulance service that will be preparation. Learn cpr. Read more...

I take warfarin & metoprolol. If I suspect a heart attack should I chew a 500mg aspirin?

Call 911. If you suspect a heart attack, the first thing you should do is call 911.However, in regards to your Coumadin (warfarin) use, you should still also take an Aspirin 325 mg.Although both are blood thinners, they work differently and Aspirin is the only one of the 2 found to decrease mortality with heart attacks.If you have angina, nitroglycerine is also good to have as needed at home. See your cardiologist. Read more...

If you ate on coumadin, (warfarin) and having a heart attack, can you take aspirin?

Proabably. Aspirin is a standard medication in the treatment of heart attacks. Aspirin prevents platelets from clumping together and blocking blood flow in the coronary arteries where the blockage occurred. Coumadin (warfarin) prevents blood from clotting, but does not affect platelets. Therefore, Aspirin is generally given to heart attack patients even if they are on coumadin (warfarin). Read more...

My mom-83 yrs old-had mild heart attack in april. She was put on warfarin 2.5 mg 2x daily. She's jehovah's witness-no blood trans-this too much med?

Maybe. The only way to know if she is getting too much warfarin is to know how thin her blood is; usually denoted by a number called the inr. If her inr is above 2.75 she may be getting too much, but there are a lot of other things that have to be considered before i can recommend an ideal inr for her. Read more...
Variable. Persons on coumadin- warfarin need inr tested until quite stable.Each of us has a dose response, which can vary with diet, exercize, other medications etc. Read more...

Had 2 uedvts. On warfarin for life now. What are the chances of getting another clot while on anticoagulants? I'm scared of stroke, pe, heart attack..

Low. The veins of your arms and legs do not connect either to your heart or brain: the chance of a heart attack or stroke is zero. Pe is a tiny risk. You should report any instance of unexplained (ie not exertionally related) shortness of breath promptly. The risk of recurrent DVT on Coumadin (warfarin) is very low but you must religiously get your inr checked when advised. Read more...
Hypercoagulable? Did you get workup for hypercoagulable state? Abnormal clotting factors and blood proteins (protein s, protein c) may put you at lifelong risk for stroke and thrombosis. Coumadin (warfarin) is not a 100% protection (changes with diet or diarrhea etc, and you may need to stop Coumadin (warfarin) for pregnancy or surgeries). Worthwhile getting the full workup (hematology). Read more...

89 yr old in hospital on aspirin clopidogrel and warfarin for stroke and heart attack has had another stroke and blockage seen on Brain scan and swelling left side of brain how come while on so many thinners is it possible?

Unfortunately. some "strokes" are BLEEDS... Speak with her Neurologist More information needed Hope this helps Dr Z. Read more...
Yes, it can happen. For several reasons, the case isn't easy, and it seems that there is lot going on. I trust that the hospital and the treating doctors are doing their best, wish you all, the best. Read more...

Warafin clopidogrel aspirin given Hospital patient 89yrs has COPD stroke and heart attack will need limit Vegetables high chance of bleed? Correct?

HealthTap Prime. It's a complicated case & discussing it will take more than 400 characters, so use HealthTap Prime to answer all your questions. In general, "leafy green" vegetables interact with warfarin, making it ineffective. Being on Aspirin & Plavix as well (3 blood thinners) will put you at increased risk for bleeding. It's manageable if you tell your doctors & know what to do. Heart attack could be worse. Read more...
Correct. Vegetables such as kale, spinach, turnip greens, broccoli, parsley, collard greens, Brussels sprouts and chard should not be eaten in large amounts due to their high content of vitamin K – a nutrient that can interfere with the effectiveness of your blood-thinning medication. Alcohol and cranberry juice should be avoided also. Good luck. Read more...
Yes . We have to weigh the risk and benefit. It seems like the risk of recurrrnt stroke is high here . Suggest to stop Aspirin . This definitely needs a consultant for decision making. Read more...